CONFERENCE OF PROVINCIAL/TERRITORIAL HEALTH MINISTERS

NOVEMBER 6-7, 2022 Pan Pacific Hotel, Vancouver, BC

Plenary Session Remote Access by Zoom (details on agenda)

~ Itinerary ~

Sunday, November 6, 2022	
PT Welcome Reception Location: Coal Harbour Suite (Restaurant / Gallery Level – "R")	5:30 – 7:00 pm
PT Ministers' Private Dinner Location: Oceanview Suite 3-4 (Restaurant / Gallery Level – "R")	7:00 – 9:00 pm
Delegates' Dinner Location: Cypress Suite (Restaurant / Gallery Level – "R")	7:00 – 9:00 pm
Monday, November 7, 2022	
PT Ministers' Breakfast Location: Oceanview Suite 3-4 (Restaurant / Gallery Level – "R")	7:15 – 8:15 am
All Delegates' Breakfast Location: Cypress Suite (Restaurant / Gallery Level – "R")	7:15 – 8:15 am
PT Ministers' Photo Location: Crystal Pavilion Ballroom (Lobby Level)	8:15 – 8:30 am
PT Ministers' Meeting Location: Crystal Pavilion Ballroom (Lobby Level)	8:30am – 12:15 pm
PT Ministers' Private Lunch Location: Oceanview Suite 3-4 (Restaurant / Gallery Level – "R")	12:15 – 1:15 pm
All Delegates' Lunch Location: <i>Cypress Suite (Restaurant / Gallery Level – "R")</i>	12:15 – 1:15 pm
Intermission	1:15 – 1:30 pm
PT Press Conference Location: Oceanview Suite 1-2 (Restaurant / Gallery Level – "R")	1:30 – 2:00 pm

~ PT Health Ministers' Ag	enda ~
---------------------------	--------

Private Dinner (November 6, 2022) Location: Oceanview Suite 3-4 (Restaurant / Gallery Level – "R")

Plenary (Monday, November 7, 2022) Location: Crystal Pavilion Ballroom (Lobby Level) **Remote Access To Plenary Session via Zoom:** https://ca01web.zoom.us/j/66704034031?pwd=eS9LOWZTdWM3TmNTOHRpUmM2UmVwdz09 Meeting ID: 667 0403 4031 Passcode: 187333 **Dial-in Access (by your location)** One tap mobile access +1 587 328 1099 Canada +15873281099,,66704034031#,,,,*187333# Canada +1 647 374 4685 Canada +16473744685,,66704034031#,,,,*187333# Canada +1 647 558 0588 Canada +1 778 907 2071 Canada +1 780 666 0144 Canada +1 204 272 7920 Canada +1 438 809 7799 Canada Find your local number: https://ca01web.zoom.us/u/gb7G6vAOmw PT Ministers' Private Breakfast 7:15 – 8:15 am Location: Oceanview Suite 3-4 (Restaurant / Gallery Level – "R") (60 mins) **Delegates' Breakfast** 7:15 - 8:15 pm Location: Cypress Suite (Restaurant / Gallery Level – "R") (60 mins) PT Ministers' Photo 8:15 – 8:30 am Location: Crystal Pavillion Ballroom (Lobby Level) (15 mins)

- 1. Welcome and Opening Remarks (BC) 8:30 - 8:40am (10 mins) 2. Round table on Healthcare in Canadian Provinces and Territories (BC) 8:40 - 9:40 am Discussion Item (60 mins) Ministers will discuss key issues, challenges, and recent actions related to •
 - provincial and territorial health systems.

7:00 - 9:00 pm

(120 mins)

3. Health Human Resources (BC)	9:40 - 10:20 am
Discussion Item	(40 mins)
 Ministers to discuss opportunities for provinces and territories to coordinate actions and strengthen health workforce training and mobility across Canada. 	
 Ministers to discuss the role of the federal government in health human resources and confirm the approach to the November 8 meeting with Health Canada. 	
Break	10:20 –10:30 am
Location: Crystal Pavilion Foyer (Lobby Level)	(10 mins)
4. Digital Health and Data (BC)	10:30 – 11:10 am
Discussion Item	(40 mins)
 Ministers will discuss provincial and territorial perspectives on health data and digital health priorities and the potential to use technologies to enhance healthcare. 	
 Ministers will additionally discuss how to support and expedite sharing between provinces, and their perspective on the utility of federal support in this area. 	
5. Mental Health and Substance Use (BC)	11:10 – 11:55 am
Discussion Item	(45 mins)
 PT Ministers will have the opportunity to discuss perspectives on gaps to addressing mental health and substance use in their jurisdictions and any needed information, resources and supports to improve their work and collaboration at PT and FPT levels. 	
6. Review and Finalization of Communiqué (BC)	11:55am 12:10pm
	(15 mins)
7. Closing Remarks (BC)	12:10 – 12:15 pm
	(5 mins)

PT Ministers' Private Lunch

Location: Oceanview Suite 3-4 (Restaurant / Gallery Level – "R")

Discussion

• Ministers will continue discussions from the plenary (if needed).

12:15 – 1:15 pm

(60 mins)

DRAFT

Delegates' Lunch Location: Cypress Suite (Restaurant / Gallery Level – "R")	12:15 – 1:15 pm (60 mins)
~ Adjournment ~	
Intermission	1:15 – 1:30 pm (15 mins)
Press Conference Location: Oceanview Suite 1-2	1:30 – 2:00 pm <i>(30 mins)</i>
End of PT Meeting	



NEWS RELEASE

Ministry of Health

For Immediate Release 2022HLTH0219-001675 Nov. 7, 2022

Provincial/territorial health ministers committed to continue improving and transforming Canada's health-care systems

VANCOUVER – Provincial and territorial health ministers met on Monday, Nov. 7, 2022, to discuss priority work they are leading to improve and transform Canada's health-care systems for Canadians.

"Health ministers discussed important issues, including their respective provincial and territorial action plans on addressing health human resource shortages and sharing innovative practices in mental-health and substance-use services," said Adrian Dix, Minister of Health and chair of the meeting. "My colleagues also talked about their government's future priorities."

Provinces and territories are responsible and accountable for the delivery of health care to their residents. The provinces and territories have identified their unique priorities and have already taken leadership on many issues, including addressing health-care workforce resource challenges, advancing digital health and health data management, and increasing access to integrated services for mental-health and substance-use disorders.

A predictable federal funding partner is required to financially support and accelerate the essential work. Provinces and territories are making investments that will need to be funded for many years to come. Health ministers need the federal government to commit to increasing the Canada Health Transfer (CHT).

The united position of Canada's premiers seeks to increase the federal government's share of provincial and territorial health-care costs to 35%, delivered through the CHT, and to maintain the CHT at that level. The CHT is the most efficient mechanism for federal funding support because it ensures provinces and territories have the means to address their own diverse system needs and priorities to deliver the tests, procedures and other health services Canadians throughout the country need, when they need them.

Although the Prime Minister has committed to discuss the issue with First Ministers, no date has been set for a First Ministers' meeting and no discussions are underway, despite ongoing provincial and territorial efforts to engage in meaningful dialogue with the federal government about health funding.

Health ministers also recognized contributions made, and are continuing to make, by the health-care workforce to provide necessary health care to Canadians, especially throughout the COVID-19 pandemic.

Provincial and territorial health ministers discussed the significant health-human resource challenges being experienced throughout the country. They reviewed the work underway across jurisdictions to capitalize the training and recruitment of local health professions, and to

better enable the recruitment and licensure of internationally educated health professionals as one important opportunity for progress. They also discussed immediate actions and solutions underway, such as enhancing and modifying scopes of practice, including strategies to retain the existing health workforce.

Provinces and territories are directing their plans to address health human resource challenges based on their own needs. In addition, the ministers recognized the importance of working on collective priorities to develop Canada's capacity to train health professionals in order to meet health service demand over the coming decade. Health ministers agreed to continue to urgently build out training seat capacity throughout Canada. They also directed officials to work with their respective post-secondary institutions and professional health colleges to expedite the training of health professionals to better meet demand. An important component of this work is to ensure Indigenous Peoples have opportunities to enter the health workforce.

The significant action and provincial and territorial investment on mental-health, addictions and substance-use challenges were also highlighted through a dedicated portion of the agenda. Ministers discussed ways they could address common challenges as all jurisdictions work to enhance access to mental-health, addictions and substance-use services, including treatment and long-term recovery in a continuum of care. Health ministers agreed more work needs to be done to better support people.

At the meeting, the health ministers also highlighted the increasing importance of virtual care and licensure, especially in rural and remote communities, including across jurisdictions. The provinces and territories have discussed best practices on cybersecurity and the importance of the safe use of patient data.

Provincial and territorial ministers will attend tomorrow's meeting with the federal ministers to discuss important issues, including pandemic response. They will also discuss how the federal government can provide provinces and territories with the flexibility they need to recruit health-care workers through immigration, while expediting federal processing of applications to help meet growing labour market needs.

Provincial and territorial work will continue to improve care for Canadians. Ministers support the call of premiers for First Ministers' to work towards a new and sustainable funding partnership Canadians expect and deserve.

The meeting concluded the Province of British Columbia's term as chair of the health minister's council and the Province of Prince Edward Island will assume leadership in the coming months. The ministers thanked B.C. for its leadership role and congratulated P.E.I. as incoming chair of the provincial and territorial health table.

Contact:

B.C. Ministry of Health Communications 250 952-1887 (media line)

Conference of Federal/Provincial/Territorial Health Ministers November 7-8, 2022 Pan Pacific Hotel, Vancouver, BC

Link to Join the Zoom Meeting

https://ca01web.zoom.us/j/68257162591?pwd=YVRLdHhmM2gvTnc2UjINTIMrME0zdz09

Details to join by telephone TOLL-FREE DIAL-IN NUMBER (CANADA/US): 1-833-302-1536 MEETING ID: 682 5716 2591 PARTICIPANT CODE: 532164

~ Itinerary ~

Monday, November 7, 2022	
MHSU Site Tours (Foundry Granville Vancouver & Interdepartmental Division of Addiction Medicine, St. Paul's Hospital) Location: Departs from Pan Pacific Hotel Lobby	2:30 pm – 5:30 pm
External Event: Canadian Medical Association (CMA) <i>Location: Co-Located at Pan Pacific Hotel</i>	4:00 pm – 6:00 pm
FPT Reception Location: Coal Harbour Suite (Restaurant / Gallery Level – "R")	6:00 pm – 7:00 pm
FPT Ministers' Private Dinner Location: Oceanview Suite 3-4 (Restaurant / Gallery Level – "R")	7:00 pm – 9:00 pm
All Delegates' Dinner Location: Cypress Suite (Restaurant / Gallery Level – "R")	7:00 pm – 9:00 pm
Tuesday, November 8, 2022	
FPT Ministers' Breakfast Meeting with the Canadian Federation of Nurses Unions (CFNU) <i>Location: Oceanview Suite 3-4 (Restaurant / Gallery Level – "R")</i>	7:00 am – 8:30 am
FPT Deputy Ministers' Private Breakfast	
Location: Pacific Rim Suite 1 (Restaurant / Gallery Level – "R")	7:00 am – 8:30 am
	7:00 am – 8:30 am 7:00 am – 8:30 am
Location: Pacific Rim Suite 1 (Restaurant / Gallery Level – "R") All Delegates' Breakfast	
Location: Pacific Rim Suite 1 (Restaurant / Gallery Level – "R") All Delegates' Breakfast Location: Cypress Suite (Restaurant / Gallery Level – "R") Ministers' Photo	7:00 am – 8:30 am

All Delegates' Lunch Location: Cypress Suite (Restaurant / Gallery Level – "R")	12:00 pm – 1:00 pm
Intermission Location: Crystal Pavilion Foyer (Lobby Level)	2:20 pm – 2:45 pm
FPT Press Conference Location: Oceanview Suite 1-2 (Restaurant / Gallery Level – "R")	2:45 pm – 3:15 pm
~ FPT Health Ministers' Agenda ~	
 FPT Reception (November 7, 2022) Location: Coal Harbour Suite (Restaurant / Gallery Level – "R") Ministers and delegates will be welcomed by Musqueam Elder Larry Grant followed by opening remarks by Ministers Dix and Duclos 	6:00 – 7:00 pm
FPT Private Ministers' Dinner (November 7, 2022) Location: Oceanview Suite 3-4 (Restaurant / Gallery Level – "R")	7:00 – 9:00 pm
Plenary (November 8, 2022)	
1. Welcome and Opening Remarks (BC/CAN)	9:00 – 9:10 am (10 mins)
2. Health Human Resources (BC/CAN) – Decision Item	9:10 – 10:10 am
• Ministers will take stock on progress made to date in responding to the current HHR crisis and will be asked to approve a pan-Canadian Action Plan.	(60 mins)
Break Location: Crystal Pavilion Foyer (Lobby Level)	10:10 – 10:20 am (10 mins)
3. Digital Health and Health Data (ON/BC/CAN) – Decision Item	10:20 – 11:05 am
• Ministers will discuss key health data and digital health priorities and will be asked to endorse the Pan-Canadian Health Data Strategy, pan-Canadian governance, and critical digital health and data priorities to advance in the short term.	(45 mins)
• Ministers will also be provided with an update on work to address emerging challenges of virtual care to health insurance plan coverage.	

4. Public Health Priorities (NB/CAN) – Discussion Item	11:05 – 11:50 am
 Ministers will discuss key public health challenges emerging out of the pandemic; the implementation of COVID-19 lessons learned; and collaboration on current and emerging public health priorities. 	(45 mins)
5. Initial Review of Communiqué (BC/CAN)	11:50 – 12:00 pm (10 mins)
 FPT Ministers' Private Lunch Location: Oceanview Suite 3-4 (Restaurant / Gallery Level – "R") Ministers to continue discussions from the plenary. 	12:00 – 1:00 pm (60 mins)
All Delegates' Lunch Location: Cypress Suite (Restaurant / Gallery Level – "R")	12:00 – 1:00 pm (60 mins)
6. Meeting of FPT Ministers responsible for Mental Health and Substance Use (BC/CAN) – Discussion Item	
• Ministers will discuss ways to work together to enhance access to integrated mental health and substance use services, with a particular focus on children and youth, as well as integration with primary care.	1:00 – 2:00 pm (60 mins)
• Ministers will also identify opportunities to collaborate to address structural stigma and cultural safety in the provision of mental health and substance use services and care.	
7. Finalization of Communiqué (BC/CAN)	2:00 – 2:15 pm (15 mins)
8. Closing Remarks (BC/CAN)	2:15 – 2:20 pm (5 mins)
9. Paper Items –	<u>.</u>
a) Update on Medical Assistance in Dying (MAID) (CAN)- Information Item	1
 Ministers will receive an information update on federal activities support implementation of new MAID legislation. 	ing the
~ Adjournment ~	
Intermission	2:20 – 2:45 pm
Location: Crystal Pavilion Foyer (Lobby Level)	(25 mins)

Press conference	2:45 – 3:15 pm
Location: Oceanview Suite 1-2 (Restaurant / Gallery Level – "R")	(30 mins)
End of Conference	